question-icon

What causes inflammation of the windpipe?

default
Posted on Fri, 18 Aug 2017
Question: i may have swallowed a magnesium tablet in my airway last night.... when I swallowed something went down the wrong way- but it may have been a gulp of water. I coughed a little and drank some water and ate a banana and went to bed. Today I feel normal but I am not sure if there is an "awareness" in my tracea, or if I am being paranoid. I am breathing fine. Just wanted to check can it dissolve on its own if there is something there? Is there anything I should/could do to help?
doctor
Answered by Dr. Ornela Ademovi (3 hours later)
Brief Answer:
See as below

Detailed Answer:
Hello,

I understand your concern. Pill aspiration is a common problem and in most cases, it either gets coughed out, or gets dissolved in the airways without any actual symptoms.

However, depending on the substance the tablet is made of, it can either cause inflammation of the airways or get stuck further down in the bronchial tree or lungs and pose serious danger. Coughing is a sign that the airways are pushing the pill up and this is a good thing.

Magnesium is not known to cause irritation or inflammation and it will probably get dissolved, however if you experience trouble breathing, wheezing, drooling, heavy coughing and shortness of breath I recommend you seek immediate medical help.

I hope this helps. If you have further questions I would be happy to answer them.
Wishing you good health and all the best.
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Ornela Ademovi

General & Family Physician

Practicing since :2004

Answered : 733 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes inflammation of the windpipe?

Brief Answer: See as below Detailed Answer: Hello, I understand your concern. Pill aspiration is a common problem and in most cases, it either gets coughed out, or gets dissolved in the airways without any actual symptoms. However, depending on the substance the tablet is made of, it can either cause inflammation of the airways or get stuck further down in the bronchial tree or lungs and pose serious danger. Coughing is a sign that the airways are pushing the pill up and this is a good thing. Magnesium is not known to cause irritation or inflammation and it will probably get dissolved, however if you experience trouble breathing, wheezing, drooling, heavy coughing and shortness of breath I recommend you seek immediate medical help. I hope this helps. If you have further questions I would be happy to answer them. Wishing you good health and all the best.